Alert archive / Arizona / Dust Storm Warnings in 2010

Dust Storm Warning 2, NWS Tucson, AZ

September 3, 2010

NWS Tucson, AZ issued this dust storm warning at Sep 3, 2010, 5:23 PM MST. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 5:23 PM MST (00:23 UTC)
Expired
Sep 3, 2010, 6:32 PM MST
In force
69 min
Issued by
NWS Tucson, AZ

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Sep 3, 2:05 PM MST, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 3, 2:05 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST FRI SEP 3 2010

.SYNOPSIS...ISOLATED THUNDERSTORMS THIS EVENING MAINLY EAST AND
SOUTH OF TUCSON. OTHERWISE...STRONG HIGH PRESSURE ALOFT WILL BRING
HOT DAYTIME TEMPERATURES THIS HOLIDAY WEEKEND. MAINLY DRY THROUGH
LABOR DAY WITH PERHAPS A FEW AFTERNOON AND EVENING THUNDERSTORMS
EAST OF TUCSON. EXPECT DRY CONDITIONS WITH COOLER DAYTIME
TEMPERATURES DURING THE LATTER PART OF THE UPCOMING WEEK.

&&

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ONGOING ACROSS THE
WHITE MOUNTAINS AND HIGHER TERRAIN OF SWRN NM. ALSO...ISOLATED
SHOWERS/TSTMS ACROSS GRAHAM/COCHISE COUNTIES EAST OF TUCSON...AND
OTHER ISOLATED SHOWERS S-SW OF TUCSON ACROSS SANTA CRUZ COUNTY AND
THE SRN PORTION OF CENTRAL PIMA COUNTY. HAVE MAINTAINED ISOLATED-
SCATTERED SHOWERS/TSTMS THIS EVENING EXCEPT ACROSS WRN PIMA COUNTY
WHERE DRY CONDITIONS SHOULD PREVAIL. PRECIP AMOUNTS FOR THE MOST
PART SHOULD BE QUITE MINIMAL. HOWEVER...THE MAIN CONCERN WILL BE THE
POTENTIAL FOR LOCALLY DAMAGING WINDS GIVEN THE FAIRLY DRY NEAR-
SURFACE ENVIRONMENT. CONVECTIVE ACTIVITY TO END AROUND MIDNIGHT WITH
CLEAR OR MOSTLY CLEAR SKIES LATE TONIGHT INTO SAT MORNING.

BASED ON THE 03/12Z NAM/GFS/ECMWF SOLUTIONS...TRIMMED POPS THIS
WEEKEND AS STRONG HIGH PRESSURE ALOFT SHOULD PRECLUDE ANY CONVECTIVE
DEVELOPMENT OF SIGNIFICANCE. HAVE DEPICTED A SLIGHT CHANCE OF
SHOWERS/TSTMS SAT AFTERNOON/EVENING MAINLY NEAR THE WHITE MTNS...
AND DRY CONDITIONS AREA-WIDE SUN. THE UPPER HIGH IS PROGGED TO
WEAKEN LABOR DAY AS A TROUGH MOVES ONTO THE WEST COAST. ALSO...A
WEAK MID-LEVEL LOW IS PROGGED TO SLOWLY MOVE EWD ACROSS NRN BAJA/
NWRN SONORA REGION MON-TUE. WILL CONFINE A SLIGHT CHANCE OF
AFTERNOON/EVENING SHOWERS/TSTMS TO GREENLEE/GRAHAM/COCHISE
COUNTIES WITH PRECIP-FREE CONDITIONS ELSEWHERE.

WED-FRI...03/12Z GFS/ECMWF WERE IN FAIRLY GOOD AGREEMENT THAT THE
WEST COAST TROUGH WILL CONTINUE TO DEEPEN THEN MOVE EWD ACROSS THE
GREAT BASIN REGION. WILL OPT FOR DRY CONDITIONS AREA-WIDE AS
MODERATE-STRONG SWLY/WLY FLOW ALOFT SHOULD SHUNT MOISTURE WELL EWD.

CONTINUED VERY WARM TO HOT DAYTIME TEMPS THIS HOLIDAY WEEKEND...THEN
SOME DAILY MODERATION IN HIGH TEMPS STARTING LABOR DAY AND
CONTINUING THRU THE UPCOMING WORK WEEK.

&&

.AVIATION...VALID THRU 00Z SUNDAY. FEW-SCT CLOUDS AT 5-8K FT AGL
INTO THIS EVENING AND AGAIN SATURDAY AFTERNOON...OTHERWISE SKC.
ISOLD-SCT -TSRA/SHRA FROM KTUS VICINITY EWD/SWD INTO THIS EVENING
AND MAINLY NEAR THE WHITE MOUNTAINS NE OF KTUS SATURDAY AFTERNOON...
OTHERWISE DRY CONDITIONS EXPECTED. SURFACE WIND ELY/SELY 5-15 KTS
WITH OCCASIONAL GUSTS TO 20 KTS THRU SAT AFTERNOON. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 3, 9:52 AM MST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
952 AM MST FRI SEP 3 2010

AZZ019-029-030-032>035-040300-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
952 AM MST FRI SEP 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SOME INCREASE IN MOISTURE WILL RESULT IN A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. GIVEN THE VERY DRY
SURFACE ENVIRONMENT...VERY LITTLE RAINFALL IS EXPECTED.
HOWEVER...DUE TO THIS DRY SURFACE ENVIRONMENT...THERE IS A RISK
OF LOCALLY DAMAGING WINDS. THIS ACTIVITY IS EXPECTED TO END AROUND
MIDNIGHT WITH DRY CONDITIONS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS THROUGH LABOR DAY. THEREAFTER...DRY
CONDITIONS ARE EXPECTED ALTHOUGH A FEW AFTERNOON AND EVENING
THUNDERSTORMS MAY OCCUR MAINLY NEAR THE NEW MEXICO BORDER TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-040300-
WESTERN PIMA COUNTY-
952 AM MST FRI SEP 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THE MAIN CONCERN THIS AFTERNOON WILL BE THE HEAT AS HIGH
TEMPERATURES RISE TO BETWEEN 104 AND 108 DEGREES IN THE LOWER
DESERTS. THIS IS UNUSUALLY HOT FOR EARLY SEPTEMBER SO PROPER HEAT
SAFETY PRECAUTIONS SHOULD BE TAKEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

REMAINING HOT SATURDAY SO PROPER HEAT SAFETY PRECAUTIONS SHOULD BE
TAKEN. A GRADUAL COOLING TREND WILL START SUNDAY AND CONTINUE THROUGH
THURSDAY AS DRY CONDITIONS PREVAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Sep 3, 3:33 PM MST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
333 PM MST FRI SEP 3 2010

AZZ035-032315-
COCHISE COUNTY AZ-
333 PM MST FRI SEP 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 415
PM MST...

AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF BENSON NEAR INTERSTATE 10...OR
25 MILES SOUTHWEST OF WILLCOX...MOVING WEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BENSON...ST. DAVID AND SAINT
DAVID.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3186 11039 3217 11042 3208 11004 3190 11007
TIME...MOT...LOC 2233Z 100DEG 10KT 3200 11016

MEYER
Special weather statement, Sep 3, 4:13 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
413 PM MST FRI SEP 3 2010

AZZ029-032-033-040000-
SOUTHEAST PINAL COUNTY AZ-TOHONO OODHAM NATION AZ-TUCSON
METRO/MARANA/GREEN VALLEY AZ-
413 PM MST FRI SEP 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST PINAL COUNTY UNTIL 500
PM MST...

SPOTTERS REPORTED LOCALIZED AREAS OF BLOWING DUST NEAR INTERSTATE 10
IN SOUTHEASTERN PINAL COUNTY AND FAR NORTHERN PIMA COUNTY. ISOLATED
VISIBILITIES BELOW 1 MILE ARE EXPECTED.

AREAS AFFECTED INCLUDE...MARANA...AVRA VALLEY...RED ROCK...PICACHO
PEAK...PICACHO AND DOVE MOUNTAIN.

BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT
MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS
OBSERVED BLOWING ACROSS A ROADWAY...PULL YOUR VEHICLE OFF THE
PAVEMENT AS FAS AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE
EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF THE BRAKE PEDAL TO ENSURE
BRAKE LIGHTS ARE NOT ILLUMINATED

LAT...LON 3267 11109 3229 11106 3253 11153 3279 11151

MEYER
Special weather statement, Sep 3, 4:48 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
448 PM MST FRI SEP 3 2010

AZZ034-040030-
SANTA CRUZ COUNTY AZ-
448 PM MST FRI SEP 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL
530 PM MST...

AT 442 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CANELO...OR 17 MILES WEST OF SIERRA VISTA.
THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...HAIL AND FREQUENT LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
SANTA CRUZ COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3137 11076 3162 11073 3156 11046 3138 11048
TIME...MOT...LOC 2347Z 095DEG 2KT 3148 11057

MEYER
Local storm report, Sep 3, 4:56 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
456 PM MST FRI SEP 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND GST     TUCSON                  32.24N 110.94W
09/03/2010  M69 MPH          PIMA               AZ   ASOS

            ASOS RECORDED 69 MPH WIND GUST.

0315 PM     TSTM WND GST     4 SSE DAVIS-MONTHAN AIR 32.12N 110.86W
09/03/2010  M62 MPH          PIMA               AZ   TRAINED SPOTTER

            SPOTTER MEASURED A WIND GUST OF 62 MPH AT THE
            INTERSECTION OF VALENCIA AND KOLB.

&&

MINNICK
Local storm report, Sep 3, 5:20 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
520 PM MST FRI SEP 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     3 E DAVIS-MONTHAN AIR F 32.19N 110.82W
09/03/2010                   PIMA               AZ   TRAINED SPOTTER

            SPOTTER REPORTED SEVERAL TREES DOWN AT SPEEDWAY AND KOLB.
            AT LEAST 15 FOOT DIAMETER TREES UP TO 30 FEET TALL DOWNED
            WITH ONE TREE BLOCKING ENTRANCE TO APARTMENT COMPLEX AND
            ANOTHER TREE BLOCKING PRUDANCE ROAD OFF OF SPEEDWAY.

&&

MINNICK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:47 PM MSTFlash Flood WarningTWCSanta Cruz118 min
Sep 3, 6:08 PM MSTSpecial Weather StatementTWC52 min

Nearby

Dust Storm Warnings in Arizona, 2010Every dust storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.